January  2016, 36(1): 97-136. doi: 10.3934/dcds.2016.36.97

Invariance entropy of hyperbolic control sets

1. 

Imecc - Unicamp, Departamento de Matemática, Rua Sérgio Buarque de Holanda, 651, Cidade Universitária Zeferino Vaz 13083-859, Campinas - SP, Brazil

2. 

Universität Passau, Fakultät für Informatik und Mathematik, Innstraße 33, 94032 Passau, Germany

Received  August 2014 Revised  March 2015 Published  June 2015

In this paper, we improve the known estimates for the invariance entropy of a nonlinear control system. For sets of complete approximate controllability we derive an upper bound in terms of Lyapunov exponents and for uniformly hyperbolic sets we obtain a similar lower bound. Both estimates can be applied to hyperbolic chain control sets, and we prove that under mild assumptions they can be merged into a formula. The proof of our result reveals the interesting qualitative statement that there exists no control strategy to make a uniformly hyperbolic chain control set invariant that cannot be beaten or at least approached (in the sense of lowering the necessary data rate) by the strategy to stabilize the system at a periodic orbit in the interior of this set.
Citation: Adriano Da Silva, Christoph Kawan. Invariance entropy of hyperbolic control sets. Discrete & Continuous Dynamical Systems - A, 2016, 36 (1) : 97-136. doi: 10.3934/dcds.2016.36.97
References:
[1]

E. Akin, Simplicial dynamical systems,, Mem. Amer. Math. Soc., 140 (1999).  doi: 10.1090/memo/0667.  Google Scholar

[2]

V. A. Boichenko, G. A. Leonov and V. Reitmann, Dimension Theory for Ordinary Differential Equations,, Teubner, (2005).  doi: 10.1007/978-3-322-80055-8.  Google Scholar

[3]

R. Bowen, Topological entropy and axiom $A$,, Global Analysis, 14 (1970), 23.   Google Scholar

[4]

R. Bowen, Periodic orbits for hyperbolic flows,, Amer. J. Math., 94 (1972), 1.  doi: 10.2307/2373590.  Google Scholar

[5]

F. Colonius and W. Du, Hyperbolic control sets and chain control sets,, J. Dynam. Control Systems, 7 (2001), 49.  doi: 10.1023/A:1026645605711.  Google Scholar

[6]

F. Colonius and C. Kawan, Invariance entropy for control systems,, SIAM J. Control Optim., 48 (2009), 1701.  doi: 10.1137/080713902.  Google Scholar

[7]

F. Colonius and W. Kliemann, The Dynamics of Control,, Birkhäuser, (2000).  doi: 10.1007/978-1-4612-1350-5.  Google Scholar

[8]

F. Colonius and W. Kliemann, Dynamical Systems and Linear Algebra,, Graduate Studies in Mathematics, 158 (2014).   Google Scholar

[9]

J.-M. Coron, Linearized control systems and applications to smooth stabilization,, SIAM J. Control Optim., 32 (1994), 358.  doi: 10.1137/S0363012992226867.  Google Scholar

[10]

A. Da Silva and C. Kawan, Hyperbolic chain control sets on flag manifolds, preprint,, submitted (Nov. 2014), (2014).   Google Scholar

[11]

M. F. Demers and L.-S. Young, Escape rates and conditionally invariant measures,, Nonlinearity, 19 (2006), 377.  doi: 10.1088/0951-7715/19/2/008.  Google Scholar

[12]

C. Kawan, Invariance entropy of control sets,, SIAM J. Control Optim., 49 (2011), 732.  doi: 10.1137/100783340.  Google Scholar

[13]

C. Kawan, Invariance Entropy for Deterministic Control Systems - An Introduction,, Lecture Notes in Mathematics, 2089 (2013).  doi: 10.1007/978-3-319-01288-9.  Google Scholar

[14]

C. Kawan and T. Stender, Growth rates for semiflows on Hausdorff spaces,, J. Dynam. Differential Equations, 24 (2012), 369.  doi: 10.1007/s10884-012-9242-9.  Google Scholar

[15]

O. S. Kozlovski, An integral formula for topological entropy of $\CC^{\infty}$ maps,, Ergodic Theory Dynam. Systems, 18 (1998), 405.  doi: 10.1017/S0143385798100391.  Google Scholar

[16]

P.-D. Liu, Random perturbations of axiom $A$ basic sets,, J. Stat. Phys., 90 (1998), 467.  doi: 10.1023/A:1023280407906.  Google Scholar

[17]

G. N. Nair, R. J. Evans, I. M. Y. Mareels and W. Moran, Topological feedback entropy and nonlinear stabilization,, IEEE Trans. Automat. Control, 49 (2004), 1585.  doi: 10.1109/TAC.2004.834105.  Google Scholar

[18]

H. Nijmeijer and A. van der Schaft, Nonlinear Dynamical Control Systems,, Springer-Verlag, (1990).  doi: 10.1007/978-1-4757-2101-0.  Google Scholar

[19]

M. Qian and Z. Zhang, Ergodic theory for axiom $A$ endomorphisms,, Ergod. Th. & Dynam. Sys., 15 (1995), 161.  doi: 10.1017/S0143385700008294.  Google Scholar

[20]

L. A. B. San Martin and L. Seco, Morse and Lyapunov spectra and dynamics on flag bundles,, Ergod. Th. & Dynam. Sys., 30 (2010), 893.  doi: 10.1017/S0143385709000285.  Google Scholar

[21]

E. D. Sontag, Finite-dimensional open-loop control generators for nonlinear systems,, International J. Control, 47 (1988), 537.  doi: 10.1080/00207178808906030.  Google Scholar

[22]

E. D. Sontag, Mathematical Control Theory. Deterministic Finite-Dimensional Systems,, $2^{nd}$ edition, 6 (1998).  doi: 10.1007/978-1-4612-0577-7.  Google Scholar

[23]

Y. Yomdin, Volume growth and entropy,, Israel J. Math., 57 (1987), 285.  doi: 10.1007/BF02766215.  Google Scholar

[24]

L.-S. Young, Large deviations in dynamical systems,, Trans. Amer. Math. Soc., 318 (1990), 525.  doi: 10.2307/2001318.  Google Scholar

show all references

References:
[1]

E. Akin, Simplicial dynamical systems,, Mem. Amer. Math. Soc., 140 (1999).  doi: 10.1090/memo/0667.  Google Scholar

[2]

V. A. Boichenko, G. A. Leonov and V. Reitmann, Dimension Theory for Ordinary Differential Equations,, Teubner, (2005).  doi: 10.1007/978-3-322-80055-8.  Google Scholar

[3]

R. Bowen, Topological entropy and axiom $A$,, Global Analysis, 14 (1970), 23.   Google Scholar

[4]

R. Bowen, Periodic orbits for hyperbolic flows,, Amer. J. Math., 94 (1972), 1.  doi: 10.2307/2373590.  Google Scholar

[5]

F. Colonius and W. Du, Hyperbolic control sets and chain control sets,, J. Dynam. Control Systems, 7 (2001), 49.  doi: 10.1023/A:1026645605711.  Google Scholar

[6]

F. Colonius and C. Kawan, Invariance entropy for control systems,, SIAM J. Control Optim., 48 (2009), 1701.  doi: 10.1137/080713902.  Google Scholar

[7]

F. Colonius and W. Kliemann, The Dynamics of Control,, Birkhäuser, (2000).  doi: 10.1007/978-1-4612-1350-5.  Google Scholar

[8]

F. Colonius and W. Kliemann, Dynamical Systems and Linear Algebra,, Graduate Studies in Mathematics, 158 (2014).   Google Scholar

[9]

J.-M. Coron, Linearized control systems and applications to smooth stabilization,, SIAM J. Control Optim., 32 (1994), 358.  doi: 10.1137/S0363012992226867.  Google Scholar

[10]

A. Da Silva and C. Kawan, Hyperbolic chain control sets on flag manifolds, preprint,, submitted (Nov. 2014), (2014).   Google Scholar

[11]

M. F. Demers and L.-S. Young, Escape rates and conditionally invariant measures,, Nonlinearity, 19 (2006), 377.  doi: 10.1088/0951-7715/19/2/008.  Google Scholar

[12]

C. Kawan, Invariance entropy of control sets,, SIAM J. Control Optim., 49 (2011), 732.  doi: 10.1137/100783340.  Google Scholar

[13]

C. Kawan, Invariance Entropy for Deterministic Control Systems - An Introduction,, Lecture Notes in Mathematics, 2089 (2013).  doi: 10.1007/978-3-319-01288-9.  Google Scholar

[14]

C. Kawan and T. Stender, Growth rates for semiflows on Hausdorff spaces,, J. Dynam. Differential Equations, 24 (2012), 369.  doi: 10.1007/s10884-012-9242-9.  Google Scholar

[15]

O. S. Kozlovski, An integral formula for topological entropy of $\CC^{\infty}$ maps,, Ergodic Theory Dynam. Systems, 18 (1998), 405.  doi: 10.1017/S0143385798100391.  Google Scholar

[16]

P.-D. Liu, Random perturbations of axiom $A$ basic sets,, J. Stat. Phys., 90 (1998), 467.  doi: 10.1023/A:1023280407906.  Google Scholar

[17]

G. N. Nair, R. J. Evans, I. M. Y. Mareels and W. Moran, Topological feedback entropy and nonlinear stabilization,, IEEE Trans. Automat. Control, 49 (2004), 1585.  doi: 10.1109/TAC.2004.834105.  Google Scholar

[18]

H. Nijmeijer and A. van der Schaft, Nonlinear Dynamical Control Systems,, Springer-Verlag, (1990).  doi: 10.1007/978-1-4757-2101-0.  Google Scholar

[19]

M. Qian and Z. Zhang, Ergodic theory for axiom $A$ endomorphisms,, Ergod. Th. & Dynam. Sys., 15 (1995), 161.  doi: 10.1017/S0143385700008294.  Google Scholar

[20]

L. A. B. San Martin and L. Seco, Morse and Lyapunov spectra and dynamics on flag bundles,, Ergod. Th. & Dynam. Sys., 30 (2010), 893.  doi: 10.1017/S0143385709000285.  Google Scholar

[21]

E. D. Sontag, Finite-dimensional open-loop control generators for nonlinear systems,, International J. Control, 47 (1988), 537.  doi: 10.1080/00207178808906030.  Google Scholar

[22]

E. D. Sontag, Mathematical Control Theory. Deterministic Finite-Dimensional Systems,, $2^{nd}$ edition, 6 (1998).  doi: 10.1007/978-1-4612-0577-7.  Google Scholar

[23]

Y. Yomdin, Volume growth and entropy,, Israel J. Math., 57 (1987), 285.  doi: 10.1007/BF02766215.  Google Scholar

[24]

L.-S. Young, Large deviations in dynamical systems,, Trans. Amer. Math. Soc., 318 (1990), 525.  doi: 10.2307/2001318.  Google Scholar

[1]

Hui Lv, Xing'an Wang. Dissipative control for uncertain singular markovian jump systems via hybrid impulsive control. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 127-142. doi: 10.3934/naco.2020020

[2]

Hong Niu, Zhijiang Feng, Qijin Xiao, Yajun Zhang. A PID control method based on optimal control strategy. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 117-126. doi: 10.3934/naco.2020019

[3]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[4]

Xuefeng Zhang, Yingbo Zhang. Fault-tolerant control against actuator failures for uncertain singular fractional order systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 1-12. doi: 10.3934/naco.2020011

[5]

Lars Grüne, Matthias A. Müller, Christopher M. Kellett, Steven R. Weller. Strict dissipativity for discrete time discounted optimal control problems. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020046

[6]

Héctor Barge. Čech cohomology, homoclinic trajectories and robustness of non-saddle sets. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020381

[7]

Youming Guo, Tingting Li. Optimal control strategies for an online game addiction model with low and high risk exposure. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020347

[8]

M. S. Lee, H. G. Harno, B. S. Goh, K. H. Lim. On the bang-bang control approach via a component-wise line search strategy for unconstrained optimization. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 45-61. doi: 10.3934/naco.2020014

[9]

Bernard Bonnard, Jérémy Rouot. Geometric optimal techniques to control the muscular force response to functional electrical stimulation using a non-isometric force-fatigue model. Journal of Geometric Mechanics, 2020  doi: 10.3934/jgm.2020032

[10]

Zuliang Lu, Fei Huang, Xiankui Wu, Lin Li, Shang Liu. Convergence and quasi-optimality of $ L^2- $norms based an adaptive finite element method for nonlinear optimal control problems. Electronic Research Archive, 2020, 28 (4) : 1459-1486. doi: 10.3934/era.2020077

[11]

Andy Hammerlindl, Jana Rodriguez Hertz, Raúl Ures. Ergodicity and partial hyperbolicity on Seifert manifolds. Journal of Modern Dynamics, 2020, 16: 331-348. doi: 10.3934/jmd.2020012

[12]

Mark F. Demers. Uniqueness and exponential mixing for the measure of maximal entropy for piecewise hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 217-256. doi: 10.3934/dcds.2020217

[13]

Sushil Kumar Dey, Bibhas C. Giri. Coordination of a sustainable reverse supply chain with revenue sharing contract. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020165

[14]

Zonghong Cao, Jie Min. Selection and impact of decision mode of encroachment and retail service in a dual-channel supply chain. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020167

[15]

Peizhao Yu, Guoshan Zhang, Yi Zhang. Decoupling of cubic polynomial matrix systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 13-26. doi: 10.3934/naco.2020012

[16]

Ilyasse Lamrani, Imad El Harraki, Ali Boutoulout, Fatima-Zahrae El Alaoui. Feedback stabilization of bilinear coupled hyperbolic systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020434

[17]

Felix Finster, Jürg Fröhlich, Marco Oppio, Claudio F. Paganini. Causal fermion systems and the ETH approach to quantum theory. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020451

[18]

Xiyou Cheng, Zhitao Zhang. Structure of positive solutions to a class of Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020461

[19]

Yuri Fedorov, Božidar Jovanović. Continuous and discrete Neumann systems on Stiefel varieties as matrix generalizations of the Jacobi–Mumford systems. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020375

[20]

João Marcos do Ó, Bruno Ribeiro, Bernhard Ruf. Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 277-296. doi: 10.3934/dcds.2020138

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (44)
  • HTML views (0)
  • Cited by (13)

Other articles
by authors

[Back to Top]